Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Louisville, KY

January 3, 2000Butler County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 6:53 PM CST for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 6:53 PM CST (00:53 UTC)
Expired
Jan 3, 2000, 7:30 PM CST
In force
37 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Butler County, KY, Grayson County, KY, Ohio County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
723 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLMK 040056
SVRSDF
KYC031-085-183-040130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 730 PM CST

* AT 652 PM CST...NWS DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
  LINE EXTENDING FROM 10 MILES WEST OF BAIZETOWN TO 10 MILES WEST OF
  QUALITY...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF
  BOWLING GREEN TO 35 MILES WEST OF BOWLING GREEN...MOVING NORTHEAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MORGANTOWN AROUND 715 PM CST
  LEITCHFIELD AROUND 715 PM CST

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL
THE STORM HAS @PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:15 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 3, 2:15 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON JAN 3 2000

WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN
INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY.

MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM
SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER
CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST
AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS.
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR
BETWEEN THE WARM FRONT AND COLD FRONT.

STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA.
THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY.
TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL
BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES
POSSIBLE DURING THE AFTERNOON.

CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY.

GUIDANCE TEMPS LOOK& GOOD.

.SDF...NONE.
JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:11 PM CSTSevere Thunderstorm WarningLMKHardin, Meade34 min
Jan 3, 6:11 PM CSTSevere Thunderstorm WarningLMKBullitt34 min
Jan 3, 6:38 PM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson22 min
Jan 3, 6:43 PM CSTSevere Thunderstorm WarningLMKShelby, Spencer32 min
Jan 3, 6:50 PM CSTSevere Thunderstorm WarningLMKHenry30 min
Jan 3, 8:01 PM CSTSevere Thunderstorm WarningLMKHart, Larue44 min
Jan 3, 8:26 PM CSTSevere Thunderstorm WarningLMKMarion, Nelson49 min
Jan 3, 8:41 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren49 min
Jan 3, 9:21 PM CSTSevere Thunderstorm WarningLMKGreen, Metcalfe34 min
Jan 3, 9:31 PM CSTSevere Thunderstorm WarningLMKTaylor29 min
Jan 3, 9:36 PM CSTSevere Thunderstorm WarningLMKMonroe29 min
Jan 3, 9:48 PM CSTSevere Thunderstorm WarningLMKCumberland32 min
Jan 3, 10:16 PM CSTSevere Thunderstorm WarningLMKClinton, Russell34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.